MAUDE Adverse Event Report: COVIDIEN LP - SUPERDIMENSION INC ILLUMISITE; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

COVIDIEN LP - SUPERDIMENSION INC ILLUMISITE; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number ILS-1800-KT
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during the procedure, biopsy forceps were inserted into the extended working channel and, upon removal, abraded plastic strips from the inner extended working channel layer were found balled in the forceps jaw along with tissue.The extended working channel was then removed, and the forceps were reinserted, but no tissue was gained.The procedure was completed without navigation.The abraded plastic strips were removed using forceps and suction with irrigation.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Correction: b1, h5, h8.H3.Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted string like fibers.The string like fiber was determined to be from scraping the inner liner.Functional testing noted that the lg and ewc lengths had been measured using calibrated rulers and were found to be within specification.The ewc had been checked with a ball mandrel and was observed to pass without any resistance.The ewc had been cut open to inspect the interior, where scrapes/gouges were observed.It was reported that there was string like plastic found from the inner extended working channel.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: with the jaws closed, insert the distal tip of the device into the extended working channel.Advance the device using short, 2cm strokes.When the biopsy operation is complete, ensure that the jaws remain closed and slowly withdraw the forceps from the extended working channel.If the jaws will not close completely, do not use force to pull the jaws into the extended working channel.Remove the endoscope and the extended working channel with the forceps still in place.Then manually close the jaws and remove the forceps and extended working channel from the endoscope.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ILLUMISITE
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
COVIDIEN LP - SUPERDIMENSION INC
161 cheshire lane, suite 100
plymouth MN 55441
Manufacturer (Section G)
COVIDIEN LP - SUPERDIMENSION INC
161 cheshire lane, suite 100
plymouth MN 55441
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23467275
Report Number3004962788-2025-00123
Device Sequence Number13249304
Product Code JAK
UDI-Device Identifier10884521723818
UDI-Public(01)10884521723818(17)280406(10)531015
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K191394
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberILS-1800-KT
Device Catalogue NumberILS-1800-KT
Device Lot Number531015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2025
Supplement Date Received by Manufacturer12/04/2025
Initial Report FDA Received Date11/04/2025
Supplement Report FDA Received Date12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexFemale